I'm currently on Avanza (Mirtazapine) 45mg at nite to help me to sleep.
I'm suffering from lethargic, depressed mood, (can't tolerate SSRI's/SNRI/TCA's) such as Prozac,Effexor,Tofranil,Pamelor due to side effects : arrhythmias,shivering,anticholinergic effect etc, so the next option is Aurorix ( Moclobemide) which is a RIMA.
I tried Aurorix back in 1994 for 2 yrs, and had a very good result, it is useful for Social Phobia and depressed mood without giving much side effects except mild insomnia, and I managed it by taking Xanax (Alprazolam) at nite time. So far,it is the best antidepressant for me and I felt good when i was on it.
However my old Psychiatrist retired and i went to see another one, but this time, my new psychiatrist is reluctant to prescribe me Xanax to counteract the mild insomnia I got from Aurorix, so he changed it to Avanza ( Mirtazapine) 45mg at nite time, along with Keppra ( Levetiracetam),an anticonvulsant/mood stabilizer during the day.
Eversince I experienced lethargic, especially in the morning.
I do still have some left over prescriptions of Aurorix with me, and wander if anyone knows if there is any interactions b/w Aurorix taken in the morning, along with Avanza taken at nite time ?
(I read some research about Aurorix,that it shouldn't be combined with SSRI's/SNRI,Pethidine, Dextrometorphan,Anafranil (Clomipramine)-a TCA, St.John's wort,Selegiline-MAO-B, Triptans to treat migraines or anything that works via serotonergic pathways), however, according to some researches, Aurorix can be safely combined with Desipramine and Nortriptyline which are TCAs, without adverse reactions, as they work via noradrenargic pathways.)
I searched through internet about interactions b/w Aurorix and Avanza, but found some articles contradict to each others. I even ask several Pharmacists and doctors, but their answers also contradict one to another, some say that Avanza is a NaSSA,which doesn't cause serotonin syndrome but may on the other hand reverse serotonin syndrome, others gave opinions that research shows that a combination of Avanza and SSRI's cause Serotonin syndrome. I am confused. My Psychiatrist only gave me an advise, that the real answer would emerge as years gone by, through reports and incidents of people taking those 2 meds together , only time will tell the real solution later.
Anyone can help me clarify this?
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week. If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.